What would you do?

I started Prozac, 10mg, on Sept 14th, for both anxiety and depression. Then was upped to 20mg for one more month; now I am on 30 mg since Nov 14th....so 9 days so far. I didn't feel that 10 or 20 were doing me any good, felt NO difference... but I have SO changed since 30 mg... NO anxiety whatsoever, but OMG, the depression is horrible and seems to get worse every day. I don't care if I live or die. I had a phone conference with Dr yesterday and it was of no use... he wants me to stay on the 30mg for at least a month. I would be willing to do this, but NOT if I keep feeling WORSE every day. I am so tired and draggy, have NO desire to do anything. Ever. At ALL. Tomorrow is Thanksgiving and I ALWAYS look forward to being with family. I don't want to leave my apt...but I will force myself to go.

Have any of you gone through this? How did you handle it? I am tempted to stop taking the Prozac and I know I will have to taper off and not just quit cold turkey...

Anybody? any thoughts or ideas or advice? Thank you for any and all responses.

7 Replies

oldestnewest
  • Hi Betty, I've been on Prozac, I don't remember why I changed to a different anti-depressant , but there are many different ones so you have some options. I would follow my Doctors directions, give him his month and if you aren't feeling better ask to try something else. If you have any thoughts of suicide call your Dr. immediately . Your body is adjusting to the meds. so don't push yourself too much. Why don't you do a Goggle search and see if this has happened to others and if it eventually goes away. Let us know how you're getting on. Pam

  • Thanks for your reply, Pam. Nope, no suicide... my family has gone through that heart ache once before... I WILL try to hang in there for the whole month. Oh believe me! :) I HAVE Googled everything I could find... Couldn't really get any definitive answers...oh well, I'll just keep hanging in there...

  • All I can say is that they are poison. U read what I am going through Betty30 I said after last time I would take no more. I have to stop this now. It is ok for them to say take this or take that, it is not them who have to live in a drug fuelled frenzy. They could be more supportive instead of being quick to issue drugs left, right and centre

  • My experience of Prozac and setraline is that I can feel a lot worse before I feel any better. Give it 4-6 weeks before you decide if it's for you maybe? I don't like taking ssri either but whenever I stop and start trying to rely on other things (saffron tea, turmeric, exercise, diet etc) I get very ill. I also wish there was more support and advice given to those starting ssri about how awful the first few weeks can be.

  • Thanks, Constancy, Yesterday at the family Thanksgiving dinner I felt like an out of it zombie... I love them all so much... Felt terrible that I wasn't perkier... I will keep taking the 30mg until Dec 14 and see if I am beginning to feel ANY better. I hope and pray so. Today I am just so out of it and tired again... I just hate this... but I know I have to hang in there.

  • Hi Betty

    Haven't been on here for a while but just wondering how you're getting on? C

  • You have not been on this medication long enough for the full benefit to assist your mood.

    You need to give more time and follow your GPs advice be patient.

    Today I understand is Thanksgiving and I hope you will attend and be with your family.

    Keep well, and Keep a hold

    B.

You may also like...